Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 113, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2025, 4:10 PM MDT for Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2025, 4:10 PM MDT (22:10 UTC)
- Expired
- Jun 17, 2025, 4:48 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perkins County, NE
The radar
The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
319
WUUS53 KLBF 172210
SVRLBF
NEC135-172315-
/O.NEW.KLBF.SV.W.0113.250617T2210Z-250617T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
410 PM MDT Tue Jun 17 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Perkins County in southwestern Nebraska...
* Until 515 PM MDT.
* At 410 PM MDT, a severe thunderstorm was located 9 miles southeast
of Barton, or 10 miles southeast of Julesburg, moving east at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 71 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 10206 4094 10206 4100 10205 4098 10167
4070 10185 4070 10188
TIME...MOT...LOC 2210Z 284DEG 14KT 4090 10210
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
137
WWUS53 KLBF 172236
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
436 PM MDT Tue Jun 17 2025
NEC135-172315-
/O.CON.KLBF.SV.W.0113.000000T0000Z-250617T2315Z/
Perkins NE-
436 PM MDT Tue Jun 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN PERKINS COUNTY...
At 436 PM MDT, a severe thunderstorm was located 10 miles northwest
of Grant, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wild Horse Spring.
This includes Highway 61 between mile markers 72 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4084 10206 4094 10206 4100 10205 4098 10167
4079 10181
TIME...MOT...LOC 2236Z 279DEG 26KT 4090 10191
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$873
WWUS53 KLBF 172248
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
448 PM MDT Tue Jun 17 2025
NEC135-172258-
/O.CAN.KLBF.SV.W.0113.000000T0000Z-250617T2315Z/
Perkins NE-
448 PM MDT Tue Jun 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PERKINS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4084 10206 4094 10206 4100 10205 4098 10167
4079 10181
TIME...MOT...LOC 2246Z 284DEG 14KT 4089 10186
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:55 PM MDT, 2 hours 15 minutes earlier. Its key messages:
- Still some severe threat this afternoon into early this evening but the threat is lower than the past several days.
- A bit below normal for high temperatures Wednesday behind a cold front.
- Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected. Some areas may reach or exceed Heat Advisory criteria.
- A strong cold front is forecast to bring a cool down to the area early next week.
Area forecast discussion, Jun 17, 1:55 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 255 PM CDT Tue Jun 17 2025 .KEY MESSAGES... - Still some severe threat this afternoon into early this evening but the threat is lower than the past several days. - A bit below normal for high temperatures Wednesday behind a cold front. - Heat becomes a concern by the of the week, especially Friday through Sunday when highs in the 90s to lower 100s are expected. Some areas may reach or exceed Heat Advisory criteria. - A strong cold front is forecast to bring a cool down to the area early next week. && .SHORT TERM /THROUGH WEDNESDAY NIGHT/... Issued at 253 PM CDT Tue Jun 17 2025 Ongoing thunderstorm activity across northwest Kansas is responsible for a large cirrus shield across the area this afternoon. Low-level lapse rates are poor across the area due to the cloud coverage. Still large scale lift will continue as a weak shortwave approaches the area late this afternoon and this evening. This will help provide some support for scattered elevated shower and thunderstorm development through the late afternoon and evening hours. Stronger, more surface based convection to our west across eastern Wyoming and northeast Colorado, will likely struggle as it moves into a less favorable environment across the area. Latest runs of the WoFS support this idea with some members showing scattered activity and some do not. Overall nothing real organized into our area through late this afternoon. The best focus overall for severe will be well to the south across Kansas. A reinforced stationary boundary from last night's convection is analyzed across southern Kansas. Supercells and all modes of severe weather are likely across this area near the boundary. Most of the shower/thunder activity should exit the area by late this evening. Skies should gradually begin clearing from the west after midnight. Lows will will be a bit cooler than past night as lower dew points settle into the region. Still, lows will be near normal for this time of year in the 50s. Upper level ridging will begin to expand northward across the Rockies Wednesday. Downstream from the building ridge, northwest flow aloft will become established across the area. Drier air in the mid and upper levels will filter into the area bringing an and to the chances for showers/thunder. Steep low-level lapse rates and fairly cool temperatures aloft will yield late morning and afternoon fair weather cumulus clouds to develop. Those quickly dissipate Wednesday night after loss of daytime heating. && .LONG TERM /THURSDAY THROUGH MONDAY/... Issued at 253 PM CDT Tue Jun 17 2025 Heights will rise as ridging aloft builds across the western CONUS through the weekend. This upper level ridging will translate eastward across the region through Sunday. This will likely bring an end to the severe weather/convection threat but increase the heat threat. Temperatures and heat indicies reach near advisory levels (>100 degrees) Friday and Saturday across portions of the area. The ridge appears to begin to break down the first of next week. As this occurs a strong cold front pushes southeastward from the northern Rockies into the plains Sunday night. This could bring the next opportunity for organized convection to the area. Temperatures will cool down as the front stalls across the area next week. The front will likely serve as a focus for at least scattered convection much of next week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1257 PM CDT Tue Jun 17 2025 Scattered showers and thunderstorms should gradually end tonight across western and north central Nebraska. VFR conditions are expected to persist and most all locations. Winds will be variable, generally less than 15 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Taylor
Hazardous weather outlook, Jun 17, 1:56 PM MDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 256 PM CDT Tue Jun 17 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-182000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 256 PM CDT Tue Jun 17 2025 /156 PM MDT Tue Jun 17 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered thunderstorms are likely into this evening. Isolated severe will be possible, but cloud cover has limited heating and the overall threat is marginal. Any storms that do develop will be slow moving, and could produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Much hotter temperatures arrive by late week with forecast highs climbing into the upper 90s to low 100s. Combined with the expected humidity, heat indices appear likely to climb into the triple digits for portions of southwest through central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Taylor
In the hours before
Special weather statement, Jun 17, 11:57 AM MDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 PM CDT Tue Jun 17 2025
NEZ010-029-171845-
Wheeler NE-Holt NE-
1257 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT AND
NORTHEASTERN WHEELER COUNTIES THROUGH 145 PM CDT...
At 1256 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Clearwater, or 16 miles west of Neligh, moving
east at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Knievels Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4208 9852 4224 9842 4218 9830 4204 9829
4192 9830
TIME...MOT...LOC 1756Z 287DEG 6KT 4205 9834
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 1:44 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
244 PM CDT Tue Jun 17 2025
NEZ006-008>010-172045-
Brown NE-Holt NE-Rock NE-Keya Paha NE-
244 PM CDT Tue Jun 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ROCK...NORTHEASTERN
BROWN...WEST CENTRAL HOLT AND SOUTHEASTERN KEYA PAHA COUNTIES THROUGH
345 PM CDT...
At 244 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Ainsworth to near Newport to
near Stuart. Movement was south at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ainsworth, Bassett, Springview, Stuart, Long Pine, Newport,
Johnstown, Bobcat State Wildlife Management Area, Meadville, Keller
Park State Recreation Area, Thomas Creek State Wildlife Management
Area, Mariaville, Pine Glen State Wildlife Refuge, and Antelope Peak.
This includes the following highways...
Highway 183 between mile markers 176 and 214.
Highway 20 between mile markers 231 and 288.
Highway 12 between mile markers 38 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4257 10008 4240 9904 4266 9895 4279 9936
4286 9992
TIME...MOT...LOC 1944Z 014DEG 8KT 4268 9985 4264 9943 4252 9916
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 17, 2:16 PM MDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
316 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Landspout 5 ENE Dickens 40.84N 100.90W
06/16/2025 Lincoln NE Storm Chaser
Landspout touched down and moved to the
west-southwest for approximately 1 mile
before ending.
&&Local storm report, Jun 17, 2:18 PM MDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
318 PM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tornado 3 E Dickens 40.82N 100.94W
06/16/2025 Lincoln NE Storm Chaser
Tornado developed and tracked approximately
3 miles to the south where it dissipated
almost 45 minutes later. Damage was reported
to power lines, shelter belts and an
overturned pivot was reported.
&&Special weather statement, Jun 17, 2:22 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service North Platte NE
322 PM CDT Tue Jun 17 2025
NEZ010-028-172115-
Holt NE-Garfield NE-
322 PM CDT Tue Jun 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN GARFIELD AND
SOUTHWESTERN HOLT COUNTIES THROUGH 415 PM CDT...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northwest of Amelia to 10 miles north
of Burwell. Movement was west at 5 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amelia, Deverre, Sunfish Lake, Carson Lake, and Gables.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4241 9920 4187 9917 4191 9883 4243 9888
TIME...MOT...LOC 2022Z 070DEG 5KT 4235 9908 4192 9906
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 3:59 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
459 PM CDT Tue Jun 17 2025
NEZ023-024-035-036-172300-
Hooker NE-Grant NE-Arthur NE-McPherson NE-
459 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARTHUR...
SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON
COUNTIES THROUGH 600 PM CDT/500 PM MDT/...
At 458 PM CDT/358 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northeast of Swan Lake, or 22 miles southwest of
Mullen, moving southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Lamunyon Flats, Cogill Lake, Sand Beach Lake, and East Cody Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4181 10154 4195 10141 4188 10106 4157 10126
TIME...MOT...LOC 2158Z 304DEG 14KT 4183 10139
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:08 PM MDT | Tornado Warning | LBF | Lincoln | 52 min |
| Jun 16, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 62 min |
| Jun 16, 6:57 PM MDT | Tornado Warning | LBF | Hayes, Lincoln | 48 min |
| Jun 16, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 16, 7:27 PM MDT | Tornado Warning | LBF | Hayes | 48 min |
| Jun 16, 7:45 PM MDT | Special Weather Statement | LBF | Custer | 45 min |
| Jun 16, 8:14 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Jun 16, 8:15 PM MDT | Tornado Warning | LBF | Hayes | 23 min |
| Jun 16, 8:21 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 16, 8:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
| Jun 16, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 18 min |
| Jun 16, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 39 min |
| Jun 16, 9:04 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jun 16, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 16, 9:16 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 16, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 31 min |
| Jun 16, 10:08 PM MDT | Special Weather Statement | LBF | Logan | 52 min |
| Jun 16, 10:32 PM MDT | Special Weather Statement | LBF | McPherson | 58 min |
| Jun 16, 11:19 PM MDT | Special Weather Statement | LBF | Garfield, Loup | 56 min |
| Jun 17, 12:24 AM MDT | Special Weather Statement | LBF | Lincoln | 66 min |
| Jun 17, 12:33 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 42 min |
| Jun 17, 1:52 AM MDT | Special Weather Statement | LBF | Garden, Grant | 38 min |
| Jun 17, 2:23 AM MDT | Severe Thunderstorm Warning | LBF | Garden | 52 min |
| Jun 17, 11:57 AM MDT | Special Weather Statement | LBF | Wheeler | 48 min |
| Jun 17, 1:44 PM MDT | Special Weather Statement | LBF | Rock | 61 min |
| Jun 17, 2:22 PM MDT | Special Weather Statement | LBF | Garfield | 53 min |
| Jun 17, 3:32 PM MDT | River Flood Advisory | LBF | Lincoln | 3 days |
| Jun 17, 3:59 PM MDT | Special Weather Statement | LBF | McPherson | 61 min |
| Jun 17, 4:43 PM MDT | Special Weather Statement | LBF | McPherson | 47 min |
| Jun 17, 4:54 PM MDT | Special Weather Statement | LBF | Cherry | 51 min |
| Jun 17, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jun 17, 5:37 PM MDT | Special Weather Statement | LBF | Hayes | 38 min |
| Jun 17, 5:53 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.